Hail, Kane
- When
- August 1, 1:30 PM CST to 1:33 PM CST
- Where
- Kane County, 0.86 mi NW of Dundee
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.090, -88.310
Widely scattered thunderstorms developed over northern Illinois producing marginally severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Widely scattered thunderstorms developed over northern Illinois producing marginally severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 1, 1:26 PM CST, 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 226 PM CDT FRI AUG 1 2014 .DISCUSSION... 143 PM CDT THIS EVENING THROUGH TONIGHT... VISIBLE IMAGERY THIS AFTERNOON SHOWS A CIRRUS SHIELD FLOATING OVERHEAD...WITH SOME POCKETS OF CUMULUS BUILDING ACROSS THE REGION. THE LAKE BREEZE WAS BEGINNING TO BE DEPICTED WELL ALONG THE LAKESHORE...WHICH WAS CREATING A LLVL CONVERGENCE ZONE AND ALLOWING SOME OF THE CUMULUS CLOUDS TO ENHANCE SLIGHTLY. SFC TEMPS THIS AFTN HAVE BEEN ABLE TO WARM INTO THE UPR 70S TO LOW 80S...WITH DEW POINTS GENERALLY AROUND 60 DEGREES. ACARS SOUNDINGS INDICATE THE MORNING CAPPED ENVIRONMENT HAS DISSOLVED WITH VERY SKINNY CAPE ACROSS THE FORECAST AREA. GIVEN THE LACK OF SHEAR THROUGHOUT THE COLUMN...AROUND 10-20KTS...IT DOES NOT APPEAR ANY CONVECTION THAT DEVELOPS WILL BE ABLE TO PUSH TOWARDS SEVERE LIMITS. HOWEVER A FEW HAVE BEEN ABLE TO STRENGTHEN AND PRODUCE AROUND 0.5" DIAMETER HAIL AND A BRIEF GUST TO 50 MPH. THE LARGEST CONCERN OF ANY WILL BE THE SLOW MOVING NATURE OF THE CONVECTION...WHICH WILL LIKELY INCREASE THE CONCERN FOR LOCALIZED PONDING/FLOODING. THE ATMOSPHERE WILL REMAIN UNSTABLE THROUGH EARLY THIS EVENING...AND EXPECT ONCE SUNSET OCCURS THE MINIMAL COVERAGE OF STORMS WILL BECOME EVEN LESS THROUGHOUT THE LATE EVENING HOURS. TONIGHT...INSTABILITY WILL CONTINUE TO WEAKEN THROUGH THE OVERNIGHT HOURS. MID-LVL TROUGH AXIS WILL CONTINUE TO PIVOT EAST OVER THE FORECAST AREA TONIGHT...WHICH WILL ALSO BRING LESS FOCUS FOR PRECIP. SO HAVE TRENDED DRY OVERNIGHT. HOWEVER WITH THE LACK OF DRYING AT THE SFC...LLVL MOISTURE SHUD REMAIN AND THE COMBINATION OF LIGHT WINDS WILL LIKELY ALLOW FOR PATCHY FOG TO DEVELOP. AT THIS TIME EXPECT VSBYS TO NOT GO BELOW 2SM...ALTHOUGH COULD SEE A FEW POCKETS WHERE AFTN RAINFALL COULD FURTHER REDUCE VSBYS TO ARND 1SM. SATURDAY THROUGH SUNDAY... HIGH AMPLITUDE RIDGE ACROSS THE WESTERN CONUS WILL KEEP THE CONTINUED NORTHWEST FLOW IN PLACE FOR THE GREAT LAKES REGION THROUGH SAT AND LIKELY INTO SUN. GUIDANCE CONTINUES TO INDICATE A LULL IN ACTIVITY TO START THE DAY SAT...WITH A LACK OF ANY WAVES OVERHEAD. ALTHOUGH BY MIDDAY SAT THERE IS A WEAK MID-LVL WAVE SLIDING SOUTHEAST ACROSS THE WESTERN GREAT LAKES. THIS COMBINED WITH WEAK SFC INSTABILITY COULD LEAD TO A FEW SPOTTY SHOWERS/THUNDERSTORMS TO ONCE AGAIN DEVELOP. THERE DOES APPEAR TO BE ANOTHER LAKE BREEZE FOR SAT/SUN...WHICH WOULD ALSO ADD TO THE LOCALIZED CONVERGENCE AND FOCUS A FEW PULSE STORMS. TEMPS SHUD AGAIN NEAR SEASONAL CONDS SAT/SUN WITH HIGHS GENERALLY ARND 80 BOTH DAYS. DEPENDING ON THE TIMING OF THE LAKE BREEZE...TEMPS DOWNTOWN CHICAGO COULD HOLD IN THE UPR 70S BEFORE FALLING INTO THE LOW 70S BEHIND THE LAKE BREEZE. MONDAY THROUGH END OF NEXT WEEK... ENSEMBLES IN THE LONG RANGE APPEAR TO BE SUGGESTING THE NORTHERN ATLANTIC BLOCK WILL WEAKEN...ALLOWING THE PERSISTENT TROUGH OVER THE GREAT LAKES TO PIVOT EAST AND FLATTEN THE WESTERN RIDGE LATER IN THE WEEK. THIS POINTS TOWARDS AN INCREASE IN THE ACTIVITY OF SYSTEMS SLIDING WEST TO EAST ACROSS THE NORTHERN CONUS. SO PERIODIC CHANCES FOR SHOWERS/STORMS IN THE EXTENDED LOOKS PROBABLE. TEMPS SHOULD BE SLIGHTLY SUB-SEASONAL THROUGH THE FIRST HALF OF NEXT WEEK...THEN SLOWLY WARM BACK INTO THE LOWER 80S TOWARDS THE END OF THE EXTENDED PERIODS. BEACHLER && .AVIATION... //OED AND MD CONCERNS...UPDATED 18Z... * SCATTERED SHRA/TSRA THIS AFTERNOON. * LAKE BREEZE LIKELY BY MID-LATE AFTERNOON. * WIND DIRECTION MAY BE BRIEFLY COMPLICATED BY TSRA OUTFLOW WITH HIGHER SPEEDS UP TO 30 KT POSSIBLE. KJB //DISCUSSION...UPDATED 18Z... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. A LAKE BREEZE IS EVIDENT CURRENTLY RIGHT ALONG THE LAKE SHORE AND THE EXPECTATION IS THAT THE LIGHT WIND REGIME WILL ALLOW THIS BOUNDARY TO PUSH INLAND OVER THE EASTERN TERMINALS BY MID TO LATE THIS AFTERNOON. UNFORTUNATELY...HOWEVER...THE TIMING OF THIS BOUNDARY MOVING OVER THE TERMINALS THIS AFTERNOON HAS DIMINISHED SOME...AS IT APPEARS SOME OF THE OUTFLOW FROM THE STORM CURRENTLY MOVING OVER MDW COULD DELAY OR PUSH THE LAKE BREEZE BOUNDARY BACK OVER THE LAKE FOR A PERIOD. ONCE THIS BOUNDARY DOES MOVE OVER THE TERMINALS...THE MAIN THREAT FOR SCATTERED CONVECTIVE ACTIVE SHOULD SHIFT TO THE WEST AND SOUTH OF THE MAIN EASTERN TERMINALS WITH AN EASTERLY WIND SHIFT. KJB //ORD AND MDW CONFIDENCE...UPDATED 18Z... * MEDIUM WITH TSRA NEAR THE TERMINALS THROUGH AROUND 21 UTC THIS AFTERNOON. * LOW-MEDIUM WITH LAKE BREEZE TIMING THIS AFTERNOON. * LOW CONFIDENCE IN WIND DIRECTION IF AFFECTED BY TSRA OUTFLOW. KJB //OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z... SATURDAY NIGHT...DRY/VFR. SUNDAY...SLGT CHC AFTN/EVE TSRA...OTHERWISE VFR. MONDAY THROUGH THURSDAY...CHANCE OF SHRA/TSRA. RATZER && .MARINE... 226 PM CDT NO MAJOR CONCERNS FOR THE LAKE THROUGH THE PERIOD. A WEAK SURFACE TROUGH WILL PASS THROUGH THE LAKE THROUGH TONIGHT. BROAD HIGH PRESSURE ACROSS THE PLAINS AND EXTENDING INTO THE UPPER MIDWEST AND THROUGH THE OHIO VALLEY WILL MOVE OVERHEAD SATURDAY AND THROUGH THE WEEKEND. AS THE HIGH BUILDS IN...WINDS WILL TURN NORTHERLY ACROSS THE LAKE...AND THEN GENERALLY BECOME LIGHT AND VARIABLE SATURDAY NIGHT. WITH THE WEAK PRESSURE GRADIENT EXPECT LAKE BREEZES TO CONTINUE INTO SUNDAY. ANOTHER WEAK LOW WILL PASS BY TO THE NORTH OF THE LAKE EARLY SUNDAY THAT WILL TIGHTEN THE GRADIENT WILL BIT SUNDAY ACROSS THE NORTHERN PART OF THE LAKE IN WITH SOUTH WINDS INCREASING BUT STILL REMAINING UNDER 15 KT OR SO. A WEAK FRONT ASSOCIATED WITH THIS LOW WILL THEN DISSIPATE WITH THE GRADIENT AGAIN BECOMING RATHER WEAK SUNDAY NIGHT INTO MONDAY. LONGER RANGE GUIDANCE HAS BACKED OFF ON THE EASTWARD MOVEMENT OF A SOMEWHAT STRONGER LOW OVER THE PLAINS...THUS WITH HIGH PRESSURE TO THE NORTH OR OVERHEAD EXPECT NORTH TO NORTHEAST WINDS FOR SOMETIME BEFORE SHIFTING MORE SOUTHERLY LATER IN THE WEEK. WAVES GENERALLY REMAIN 2 FT OR LESS FOR THE FORSEEABLE FUTURE. KMD && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1027 AM CDT FRI AUG 1 2014 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 021530- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1027 AM CDT FRI AUG 1 2014 /1127 AM EDT FRI AUG 1 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...SOME OF WHICH MAY PRODUCE: WIND GUSTS UP TO 50 MPH. SMALL HAIL. BRIEF HEAVY DOWNPOURS. OCCASIONAL CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: ALL OF NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS AFTERNOON THROUGH EARLY THIS EVENING. DISCUSSION: SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED TODAY AS SEVERAL WEAK MID LEVEL DISTURBANCES MOVE THROUGH THE REGION AND INSTABILITY INCREASES INTO THE AFTERNOON. COVERAGE AND INTENSITY OF THUNDERSTORMS ARE LIKELY TO INCREASE BY EARLY AFTERNOON. WIDESPREAD STRONG THUNDERSTORMS ARE NOT EXPECTED...BUT SOME ISOLATED STRONGER STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AFTERNOON SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY...WITH PERIODIC CHANCES FOR THUNDERSTORMS MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-021530- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1027 AM CDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...WITH COVERAGE INCREASING INTO THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AFTERNOON SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY...WITH PERIODIC CHANCES FOR THUNDERSTORMS MONDAY THROUGH THURSDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-021530- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1027 AM CDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS SUNDAY THROUGH THURSDAY. && BEACHLER VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1154 AM CDT FRI AUG 1 2014
ILZ014-011745-
COOK IL-
1154 AM CDT FRI AUG 1 2014
...SPECIAL WEATHER STATEMENT...
AT 1151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FOREST VIEW...MOVING EAST AT 10 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.
CITIES AND TOWNS AFFECTED...
GRANT PARK... SUMMIT... LYONS...
BEDFORD PARK... RIVERSIDE... BROOKFIELD...
HODGKINS... STICKNEY... MIDWAY AIRPORT...
OTHER LOCATIONS AFFECTED...
SOLDIER FIELD...MUSEUM CAMPUS...MCCORMICK PLACE AND NORTHERLY
ISLAND...TOYOTA PARK...UNIVERSITY OF CHICAGO...MUSEUM OF
SCIENCE AND INDUSTRY...US CELLULAR FIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
&&
LAT...LON 4176 8786 4183 8788 4187 8760 4184 8760
4178 8756 4177 8756 4175 8753 4173 8752
TIME...MOT...LOC 1652Z 263DEG 9KT 4180 8778
BEACHLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1214 PM CDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM HAIL LA GRANGE 41.81N 87.87W
08/01/2014 E0.50 INCH COOK IL PUBLIC
QUARTER TO HALF INCH HAIL.
&&
CPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
118 PM CDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM HAIL LA GRANGE 41.81N 87.87W
08/01/2014 E0.50 INCH COOK IL PUBLIC
QUARTER OF AN INCH TO HALF INCH HAIL.
&&
CPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
119 PM CDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM HAIL 5 W MOKENA 41.53N 87.97W
08/01/2014 E0.50 INCH WILL IL COCORAHS
QUARTER OF AN INCH TO HALF INCH HAIL.
&&
CSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 221 PM CDT FRI AUG 1 2014 ILZ012-014-012000- COOK IL-KANE IL- 221 PM CDT FRI AUG 1 2014 ...SPECIAL WEATHER STATEMENT... AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WEST DUNDEE...MOVING EAST AT 10 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. CITIES AND TOWNS AFFECTED... WEST DUNDEE... SLEEPY HOLLOW... ELGIN... CARPENTERSVILLE... EAST DUNDEE... STREAMWOOD... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. && LAT...LON 4215 8815 4200 8816 4204 8835 4214 8835 TIME...MOT...LOC 1922Z 270DEG 8KT 4209 8827 BEACHLER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
224 PM CDT FRI AUG 1 2014
ILZ014-012015-
COOK IL-
224 PM CDT FRI AUG 1 2014
...SPECIAL WEATHER STATEMENT...
AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HUMBOLDT PARK...MOVING EAST AT 5 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.
CITIES AND TOWNS AFFECTED...
HUMBOLDT PARK... DOUGLAS PARK... LAKEVIEW...
GRANT PARK... NAVY PIER... NORTHERLY ISLAND...
OTHER LOCATIONS AFFECTED...
LINCOLN PARK ZOO...SOLDIER FIELD...MUSEUM CAMPUS...MCCORMICK PLACE
AND NORTHERLY ISLAND...THE LOOP...UNIVERSITY OF ILLINOIS CHICAGO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
&&
LAT...LON 4185 8777 4190 8777 4195 8764 4193 8762
4191 8762 4190 8760 4188 8761 4187 8760
4183 8760
TIME...MOT...LOC 1924Z 268DEG 5KT 4188 8773
BEACHLERThe Chicago radar (KLOT), 57 km away, was scanning. The volume nearest the first event began at 19:31 UTC.
8 hail, 2 flood. Local standard time, as filed.
Six inches of standing water was reported in some of the viaducts under Metra Tracks. Areas of fairly significant ponding was also reported over some roads in downtown Naperville.
Minor flooding was reported over many roads in the center of Rockford, generally to around 3 inches deep; however, a few localized spots had up to a foot of standing water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2014Every state in 2014This day in weather historyWarnings in Illinois, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540306, 540307, 540308, 540310, 540311, 540313, 540314, 540315, 540316, 540317.